Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 16, 2008, 8:05 PM CDT for Hopkins County, Texas. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 16, 2008, 10:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hopkins County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:50 PM CDT | FLOOD | 6 Ene Como, TX | SO REPORTS WATER STILL OVER ROADS IN SE PART OF CO...FM 269 S. OF I-30...CR 3310 HAS LARGE HOLE IN GROUND...AND FM 3105 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 170105
FFWFWD
TXC223-170300-
/O.NEW.KFWD.FF.W.0048.080617T0105Z-080617T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS
* UNTIL 1000 PM CDT
* AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 10 MILES NORTHEAST OF COMO...MOVING
SOUTH AT 20 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1000
PM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3296 9531 3297 9558 3333 9556 3333 9530
3297 9530
TIME...MOT...LOC 0105Z 341DEG 17KT 3316 9537
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:16 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 16, 7:16 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 716 PM CDT MON JUN 16 2008 .UPDATE... UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #556 FOR YOUNG AND JACK COUNTIES. STILL MAY BE A COUPLE HOURS BEFORE CONVECTION NEAR FREDERICK REACHES THEM. LESS ORGANIZED STORMS HAVE DEVELOPED ALONG THE SOUTHEASTERN END OF THE BOUNDARY OVER LAMAR...DELTA AND HOPKINS COUNTIES. THE SOUTHERN MOST STORM IS CURRENTLY SEVERE AND WILL POSE A FLASH FLOOD THREAT AS IT IS EXHIBITING BACKBUILDING IN AN ENVIRONMENT WITH PW VALUES OVER 1.75 INCHES. SH/13 && .PREV DISCUSSION... /ISSUED 629 PM CDT MON JUN 16 2008/ AVIATION... 00Z TAF PACKAGE THIS TAF PACKAGE WILL MAINTAIN VFR CONDITIONS BUT SEVERAL DISRUPTIONS TO THE FORECAST ARE POSSIBLE IN THE NEXT 24 HOURS...IN THE FORM OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS HAVE ALREADY ERUPTED IN OKLAHOMA AND CONTINUE TO DROP SOUTH. BASED ON THEIR CURRENT TRACKS...THESE SHOWERS AND STORMS WILL MISS THE AIRPORTS AND WILL LEAVE MENTION OUT OF TAF SITES EXCEPT FOR KDAL. WILL INCLUDE VCSH IN KDAL FROM 02-06Z AND CONTINUE TO MONITOR ALL METROPLEX SITES THROUGH THE NIGHT. A BOUNDARY LIES NORTH OF THE METROPLEX AND ADDITIONAL DEVELOPMENT IS LIKELY ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. WILL ALSO NEED TO MONITOR STRONG STORMS IN SOUTHWEST OKLAHOMA. ADDITIONAL STORMS ARE POSSIBLE TOMORROW AFTERNOON AND WILL INCLUDE A PROB30 GROUP IN THE METROPLEX AFTER 18Z. WINDS IN THE METROPLEX HAVE BACKED TO THE EAST-SOUTHEAST AND WILL GENERALLY REMAIN IN A SOUTHEAST DIRECTION THROUGH THE TAF PERIOD. WINDS MAY OCCASIONALLY TURN MORE SOUTH-SOUTHEAST BUT SHOULD BE TEMPORARY. ON THE OTHER HAND...WACO WILL MAINTAIN MORE OF A SOUTH TO SOUTHEAST DIRECTION. ONLY CLOUDS EXPECTED AT THIS TIME ARE BLOW-OFF MID AND HIGH LEVEL CLOUDS FROM CONVECTION TO THE NORTH. 82/JLD PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 16 2008/ DISCUSSION...NOT MUCH CHANGE TO THE PREVIOUS FORECAST WITH UPPER RIDGE IN PLACE ACROSS THE SOUTHWESTERN US. THERE IS A FRONTAL BOUNDARY DRAPED ACROSS NORTHERN OKLAHOMA INTO THE TEXAS PANHANDLE THIS AFTERNOON AND THUNDERSTORMS ARE BEGINNING TO INITIATE ACROSS WESTERN OKLAHOMA. RIDGE AXIS HAS SHOWN SOME RETROGRESSION WESTWARD OVER THE LAST 24 HOURS AND CONFIDENCE THAT THUNDERSTORMS CAN MAKE IT WELL INTO THE CWA IS INCREASING...HOWEVER...THINK BETTER CHANCES WILL BE TOMORROW EVENING INTO THE NIGHTTIME HOURS WHEN STEERING FLOW BECOMES MORE NORTH-NORTHWEST AND INSTABILITY AXIS IS POSITIONED MORE FAVORABLY OVER NORTH CENTRAL TEXAS. THAT BEING SAID...MODELS HAVE COMPLETELY BACKED OFF OF THIS SCENARIO AND KEEP BETTER THUNDERSTORM CHANCES FOR TONIGHT INTO EARLY TUESDAY. FOR NOW...WILL CONTINUE TO MONITOR CONVECTION TO THE NORTH BUT THINK ACTIVITY WILL WEAKEN ONCE AGAIN AS IT APPROACHES THE RED RIVER. WILL HAVE SOME 30/40 POPS ALONG THE RED RIVER COUNTIES FOR TONIGHT. ALTHOUGH THE GUIDANCE DOESNT GENERATE SIGNIFICANT PRECIP FOR TOMORROW...WILL CONTINUE WITH HIGHER POPS LATE TOMORROW AFTN AND TOMORROW NIGHT. CONDITIONS APPEAR MORE FAVORABLE FOR AN MCS TO MAKE IT ACROSS THE RED RIVER BRINGING MUCH NEEDED RAIN AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH TONIGHT AND ON TUESDAY GENERALLY NORTH OF INTERSTATE 20. RAIN CHANCES DONT LOOK OVERLY IMPRESSIVE BEYOND EARLY WEDNESDAY RIGHT NOW...BUT WITH NORTHWEST FLOW ALOFT PREVAILING AND ANOTHER WEAK FRONT SLATED TO BE SOMEWHERE ACROSS THE SOUTHERN PLAINS BY FRIDAY...WILL HAVE TO CONTINUE TO MONITOR FOR POTENTIAL NOCTURNAL MCS ACTIVITY. OTHERWISE...TEMPS WILL CONTINUE 5-10 DEGREES ABOVE NORMAL THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 95 75 93 / 20 30 40 20 WACO, TX 77 97 74 94 / 10 10 20 20 PARIS, TX 72 88 70 89 / 40 50 50 20 DENTON, TX 75 91 71 91 / 20 30 50 20 MCKINNEY, TX 73 91 71 91 / 20 30 50 20 DALLAS, TX 77 94 74 93 / 20 30 40 20 TERRELL, TX 74 92 71 90 / 20 30 30 20 CORSICANA, TX 73 95 73 90 / 10 20 20 20 TEMPLE, TX 74 98 73 94 / 10 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/82
In the hours before
Special weather statement, Jun 16, 7:04 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT MON JUN 16 2008
TXZ095-170030-
LAMAR TX-
704 PM CDT MON JUN 16 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LAMAR COUNTY
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF PARIS...MOVING SOUTHEAST AT 8
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND DEPORT.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3338 9530 3340 9537 3343 9540 3343 9545
3345 9549 3345 9552 3346 9553 3376 9552
3375 9530
TIME...MOT...LOC 0004Z 323DEG 7KT 3366 9539
82/JLDLocal storm report, Jun 16, 7:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT MON JUN 16 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 3 N COMO 33.10N 95.48W
06/16/2008 HOPKINS TX LAW ENFORCEMENT
TREES DOWN NORTH OF COMOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:04 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| Jun 16, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 50 min |
| Jun 16, 7:26 PM CDT | Areal Flood Advisory | FWD | Hopkins | 94 min |
| Jun 16, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 44 min |
| Jun 16, 9:59 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
| Jun 17, 1:09 AM CDT | Areal Flood Warning | FWD | Hopkins | 6 hr |
| Jun 17, 9:54 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 36 min |
| Jun 17, 10:16 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Jun 17, 10:31 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 29 min |
| Jun 17, 10:43 AM CDT | Special Weather Statement | FWD | Fannin | 32 min |
| Jun 17, 10:50 AM CDT | Special Weather Statement | FWD | Denton | 25 min |
| Jun 17, 11:05 AM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jun 17, 11:13 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 62 min |
| Jun 17, 11:16 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 29 min |
| Jun 17, 11:25 AM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Jun 17, 11:30 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 60 min |
| Jun 17, 11:34 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Kaufman, Lamar, Rockwall | 26 min |
| Jun 17, 11:47 AM CDT | Special Weather Statement | FWD | Ellis, Johnson | 28 min |
| Jun 17, 11:51 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rockwall | 54 min |
| Jun 17, 11:56 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 64 min |
| Jun 17, 11:57 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jun 17, 12:12 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 33 min |
| Jun 17, 12:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 69 min |
| Jun 17, 12:31 PM CDT | Special Weather Statement | FWD | Hill | 29 min |
| Jun 17, 12:39 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| Jun 17, 12:44 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 76 min |
| Jun 17, 1:06 PM CDT | Flash Flood Warning | FWD | Hopkins | 114 min |
| Jun 17, 1:53 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 67 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 34 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 69 min |
| Jun 17, 2:57 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.